Hail, Dixie
- When
- July 28, 6:10 PM EST
- Where
- Dixie County, 3 mi N of Yellow Jacket
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.500, -83.000
The public reported nickel size hail six miles west of Chiefland at Manatee State Park.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 28, 2:06 PM EST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 306 PM EDT FRI JUL 28 2006 .SYNOPSIS...THE BERMUDA RIDGE IS FIRMLY ENTRENCHED ACROSS THE GULF STATES WITH ITS AXIS VERY NEAR THE GULF COAST. YET ANOTHER SCORCHER IS IN PROGRESS ACROSS THE FORECAST AREA THIS AFTERNOON WITH MOST INLAND AREAS IN THE MID TO UPPER 90S AND RISING AT 2 PM EDT. UNOFFICIALLY, IT HAS ALREADY REACHED 100 IN TOWN HERE IN THE CAPITAL CITY, BUT NOT AT THE TLH ASOS. REGIONAL RADARS SHOW CONVECTION FIRING WELL TO OUR NW IN NW AL, AND WELL TO THE SE OVER THE WRN FL PENINSULA. ISOLATED TS HAVE ALSO DEVELOPED OVER IN SE GA AND NE FL, AND THESE ARE HEADED OUR WAY. && .SHORT TERM...TONIGHT THROUGH SUN NIGHT. WOULD NOT BE SURPRISED TO SEE A FEW MORE STRONG TO SEVERE STORMS THIS EVENING ACROSS OUR ERN ZONES LIKE LAST NIGHT. WE HAVE CHANCE POPS THERE, WITH SLIGHT CHANCE FURTHER W. THE RIDGE AXIS WILL SLIP SWD OVER THE NEXT FEW DAYS AND THIS WOULD WARRANT HIGHER POPS AND LOWER TEMPS. WE HAVE TRENDED IN THIS DIRECTION, BUT NOTE QUITE A DIFFERENCE IN THE MET AND MAV GUIDANCE FOR SAT. WE FAVORED THE WETTER MAV IN THE BLEND WHICH WAS CLOSER TO THE INHERITED FORECAST. BY SUN, THE MODELS ARE IN BETTER AGREEMENT THAT THE RIDGE AXIS WILL BE SOLIDLY S OF THE AREA, WITH A VORT LOBE SETTLING SWD ACROSS THE AREA. LIKELY POPS WERE USED FOR MOST AREAS. .LONG TERM...MON THROUGH FRI. THE GFS AND ECMWF FORECAST THE SURFACE BERMUDA RIDGE TO REMAIN NEAR OR JUST SOUTH OF THE REGION THROUGH THE PERIOD. BOTH MODELS MAINTAIN SOMEWHAT LOWER 500 MB HEIGHTS OVER THE AREA AS THIS REGION WILL BE WELL SOUTH OF A STRONG HIGH PRESSURE CENTER. THEY ALSO MAINTAIN AN AREA OF DEEP LAYER MOISTURE ACROSS THE REGION...THOUGH THE GFS CONTINUES TO LOOK WETTER THAN THE ECMWF. THIS PATTERN SHOULD YIELD A TYPICAL SUMMERTIME PATTERN...WITH SCATTERED MAINLY AFTERNOON AND EVENING STORMS...AND NEAR-AVERAGE TEMPERATURES. && .MARINE...WITH THE CESSATION OF THE SEA BREEZE, WELL SEE ONE MORE NIGHT OF ELY FLOW BEFORE WINDS SETTLE INTO A PERSISTENT ONSHORE FLOW PATTERN FOR THE NEXT 5 DAYS. WINDS AND SEAS WILL CONTINUE TO BE ENHANCED WITHIN THE SEA BREEZE CIRCULATION EACH AFTERNOON WITHIN ABOUT 10 NM OF THE COAST. && .AVIATION...VFR CONDITIONS FCST THRU THE PERIOD. ISOLD-WDLY SCT SHRA/TS WILL DEVELOP THIS AFTN ACCOMPANIED BY POSSIBLE MVFR-IFR VSBY/CIGS...MAINLY ALONG/E OF A LINE FROM VLD TO 40J...AS WELL AS TWEB ROUTE 117. INCLUDED SCT050CB FOR TLH AND VLD UNTIL 02Z. EXPECT VARIABLE WINDS AROUND 5 KTS...BECOMING SLY 5-10 KTS THIS AFTN. WINDS WILL BECOME LIGHT/VARIABLE LATER THIS EVENING. && .FIRE WEATHER...THE RH DIPPED BELOW 40 PERCENT AS OF 18Z TODAY OVER PARTS OF N FL, SO WE WILL GET MARGINAL DURATIONS IN SOME AREAS ONCE AGAIN TODAY. THINK THE START IS LATE ENOUGH TO PRECLUDE ISSUING A RED FLAG WARNING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 95 73 92 / 20 50 50 60 PANAMA CITY 77 91 77 89 / 20 40 50 70 DOTHAN 74 95 74 91 / 10 40 40 60 ALBANY 74 96 74 93 / 20 40 40 50 VALDOSTA 74 96 74 92 / 30 50 40 60 CROSS CITY 74 92 73 91 / 30 60 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION...JAMSKI LONG TERM...FOURNIER REMAINDER OF DISCUSSION...WOOL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 AM EDT FRI JUL 28 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-290815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 309 AM CDT FRI JUL 28 2006 /409 AM EDT FRI JUL 28 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... THE WEATHER TODAY WILL BE MUCH LIKE THURSDAY...HOT WITH ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. ON THURSDAY THERE WERE REPORTS OF LARGE HAIL AND WIND DAMAGE ACROSS PORTIONS OF NORTH FLORIDA AND SOUTH GEORGIA AS SCATTERED THUNDERSTORMS DEVELOPED ALONG THE EAST COAST SEA BREEZE AND MOVED TOWARD THE WEST IN THE LATE AFTERNOON AND EVENING. THIS WILL LIKELY OCCUR AGAIN TODAY...WITH THE MAIN THREAT FOR LARGE HAIL AND WIND DAMAGE NEAR AND EAST OF A LINE FROM TALLAHASSEE FLORIDA...TO LAKELAND GEORGIA. SHOWERS AND THUNDERSTORMS IN THIS AREA WILL TEND TO BE MORE NUMEROUS THAN ELSEWHERE...WHERE RAIN CHANCES WILL ONLY BE IN THE 20 TO 30 PERCENT RANGE. HIGH TEMPERATURES WILL ONCE AGAIN REACH 95 TO 99 DEGREES. THE RELATIVE HUMIDITY WILL BE RATHER LOW THIS AFTERNOON SO THE HEAT INDEX WILL NOT BE MUCH HIGHER THAN THE ACTUAL AIR TEMPERATURE. HOWEVER...NORMAL PRECAUTIONS SHOULD BE TAKEN TO GUARD AGAINST HEAT STRESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RAIN CHANCES WILL INCREASE THIS WEEKEND AS AN UPPER LEVEL DISTURBANCE DEVELOPS OVER THE AREA AND INTERACTS WITH A MOIST UNSTABLE AIRMASS. RAIN CHANCES WILL GRADUALLY RETURN TO NORMAL NEXT WEEK. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED...BUT A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY IF STRONG TO SEVERE STORMS BEGIN TO FORM LATE IN THE AFTERNOON AND EVENING HOURS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 PM EDT FRI JUL 28 2006 FLZ028-282245- TAYLOR- 600 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY IN THE EASTERN FLORIDA BIG BEND... * UNTIL 645 PM EDT AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF PERRY...MOVING WEST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 25 TO 35 MPH... TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING... AND SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT 1 TO 2 HOURS. 7-TREXLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 604 PM EDT FRI JUL 28 2006 GAZ160-282300- LOWNDES- 604 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 700 PM EDT AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF VALDOSTA...MOVING NORTHWEST AT 10 MPH. THIS STORM WILL BE NEAR... VALDOSTA BY 630 PM EDT. WEST VALDOSTA BY 635 PM EDT. PEOPLE IN LOWNDES COUNTY...INCLUDING THE CITY OF VALDOSTA SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 619 PM EDT FRI JUL 28 2006 FLZ026-282315- LIBERTY- 619 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY IN NORTH FLORIDA... * UNTIL 715 PM EDT AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED A STRONG THUNDERSTORM 20 MILES WEST OF CRAWFORDVILLE. THIS STORM WAS NEARLY STATIONARY. THE STORM IS CAPABLE OF PRODUCING WINDS FROM 25 TO 35 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER OVER THE NEXT 1 TO 2 HOURS. 7-TREXLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 623 PM EDT FRI JUL 28 2006 FLZ029-282315- LAFAYETTE- 623 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY IN THE EASTERN FLORIDA BIG BEND... * UNTIL 715 PM EDT AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DOWLING PARK...OR 12 MILES NORTHWEST OF MAYO...MOVING NORTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS FROM 25 TO 35 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT 1 TO 2 HOURS. 7-TREXLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 638 PM EDT FRI JUL 28 2006 GAZ127-146-282345- COLQUITT-WORTH- 638 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWESTERN COLQUITT AND SOUTHWESTERN WORTH COUNTIES IN SOUTH CENTRAL GEORGIA... * UNTIL 745 PM EDT AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOERUN...OR 14 MILES SOUTHEAST OF PUTNEY. THIS STORM WAS NEARLY STATIONARY. PEOPLE IN NORTHWESTERN COLQUITT AND SOUTHWESTERN WORTH COUNTIES... INCLUDING THE CITY OF DOERUN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 PM EDT FRI JUL 28 2006 GAZ157-282345- GRADY- 650 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 745 PM EDT AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CAIRO...MOVING NORTH AT 5 MPH. PEOPLE IN NORTHERN GRADY COUNTY...INCLUDING THE CITY OF CAIRO... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
The public reported nickel size hail six miles west of Chiefland at Manatee State Park.
A SKYWARN storm spotter reported golfball size hail on Interstate 10 near mile marker 139.
The public reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519684, 5519685, 5519686.